zbMATH — the first resource for mathematics

Solving forward-backward stochastic differential equations explicitly – a four step scheme. (English) Zbl 0794.60056
We investigate the nature of the adapted solutions to a class of forward- backward stochastic differential equations (SDEs for short) in which the forward equation is nondegenerate. We prove that in this case the adapted solution can always be sought in an “ordinary” sense over an arbitrarily prescribed time duration, via a direct “Four Step Scheme”. Using this scheme, we further prove that the backward components of the adapted solution are determined explicitly by the forward components via the solution of a certain quasilinear parabolic PDE system. Moreover the uniqueness of the adapted solutions (over an arbitrary time duration), as well as the continuous dependence of the solutions on the parameters, can all be proved within this unified framework. Some special cases are studied separately. In particular, we derive a new form of the integral representation of the Clark-Haussmann-Ocone type for functionals (or functions) of diffusions, in which the conditional expectation is no longer needed.
Reviewer: J.Ma

60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
60H20 Stochastic integral equations
60G44 Martingales with continuous parameter
35K55 Nonlinear parabolic equations
Full Text: DOI
[1] Antonelli, F.: Backward-forward stochastic differential equations. Ann. Appl. Probab.3, 777-793 (1993) · Zbl 0780.60058 · doi:10.1214/aoap/1177005363
[2] Deimling, K.: Nonlinear functional analysis. Berlin Heidelberg Springer New York: 1988 · Zbl 1257.47059
[3] Haussmann, U. G.: On the integral representation of functionals of ItĂ´’s processes. Stochastics3, 17-27 (1979) · Zbl 0427.60056
[4] Krylov, N.V.: Controlled diffusion processes. Berlin Heidelberg New York: Springer 1980 · Zbl 0436.93055
[5] Ladyzenskaja, O. A., Solonnikov, V. A. Ural’ceva, N. N.: Linear and quasilinear equations of parabolic type, Providence, RI: Am. Math. Soc. 1968
[6] Ma, J., Yong, J.: Solvability of forward-backwards SDEs and the nodal set of Hamilton-Jacobi-equations. (Preprint 1993)
[7] Nualart, D.: Noncausal stochastic integrals and calculus. In: Korezlioglu, H. Ustunel, A.S. (eds.) Stochastic analysis and related topics. (Lect. Notes Math., vol. 1316, pp. 80-129) Berlin Heidelberg New York: Springer 1986
[8] Ocone, D.: Malliavin’s calculus and stochastic integral representations of functionals of diffusion processes. Stochastics12, 161-185 (1984) · Zbl 0542.60055
[9] Pardoux, E., Peng, S.: Adapted solution of a backward stochastic differential equation. Syst. Control Lett.14, 55-61 (1990) · Zbl 0692.93064 · doi:10.1016/0167-6911(90)90082-6
[10] Pardoux, E., Peng, S.: Backward stochastic differential equations and quasi-linear parabolic partial differential equations. In: Rozovskii, B. L., Sowers, R. S. (eds.) Stochastic partial differential equations and their applications (Lect. Notes Control. Inf. Sci.176, pp. 200-217) Berlin Heidelberg New York: Springer 1992 · Zbl 0766.60079
[11] Peng, S.: Adapted solution of backward stochastic equation and related partial differential equations. (Preprint 1993)
[12] Protter, P.: Stochastic integration and differential equations, a new approach. Berlin Heidelberg New York: Springer 1990 · Zbl 0694.60047
[13] Wiegner, M.: Global solutions to a class of strongly coupled parabolic systems. Math. Ann.292, 711-727 (1992) · Zbl 0801.35064 · doi:10.1007/BF01444644
[14] Zhou, X. Y.: A unified treatment of maximum principle and dynamic programming in stochastic controls. Stochastics Stochastics Rep.36, 137-161 (1991) · Zbl 0756.93087
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.